Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Feb 18, 2012, 8:58 AM CST for Hunt County, Rockwall County, Texas. It took effect at Feb 18, 2012, 12:55 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2012, 8:58 AM CST (14:58 UTC)
- In effect from
- Feb 18, 2012, 12:55 PM CST
- Expired
- Feb 18, 2012, 9:37 PM CST
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
Counties Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 15.49 ft at Feb 19, 2012, 9:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
343
WGUS44 KFWD 181458
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
858 AM CST SAT FEB 18 2012
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREAS IN TEXAS...
COWLEECH FORK SABINE RIVER AT GREENVILLE AFFECTING HUNT COUNTY
SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-190258-
/O.NEW.KFWD.FL.W.0027.120218T2310Z-120220T1256Z/
/GNVT2.1.ER.120218T2310Z.120219T1200Z.120220T0056Z.NO/
858 AM CST SAT FEB 18 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE COWLEECH FORK SABINE RIVER AT GREENVILLE.
* FROM THIS AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 0845 AM SATURDAY THE STAGE WAS 4.38 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY LATE SATURDAY
AFTERNOON AND CONTINUE TO RISE TO A CREST NEAR 17 FEET BY SUNDAY
MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* AT 17 FEET MODERATE OUT OF BANK FLOODING WILL OCCUR. A FEW RURAL
ROADS CLOSURES WILL BE NEEDED ALONG THE RIVER REACH. MODERATE
FLOODING WILL OCCUR ALONG THE RIVER THROUGH GREENVILLE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.7 FEET ON OCT 31 1974.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE WED
COWLEECH FORK SABINE RIVER
GREENVILLE 14 4.4 SAT 09 AM 16.7 5.8 4.8 4.3
$$
TXC231-397-190258-
/O.NEW.KFWD.FL.W.0028.120218T1855Z-120220T0116Z/
/QLAT2.1.ER.120218T1855Z.120219T0600Z.120219T1316Z.NO/
858 AM CST SAT FEB 18 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* FROM THIS AFTERNOON TO SUNDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 0845 AM SATURDAY THE STAGE WAS 4.89 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY SATURDAY
AFTERNOON AND CONTINUE TO RISE TO A CREST NEAR 16 FEET BY SUNDAY
AFTER MIDNIGHT. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY SUNDAY
MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.3 FEET ON OCT 10 2009.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE WED
SOUTH FORK SABINE RIVER
QUINLAN 15 4.9 SAT 09 AM 15.7 4.8 4.3 4.3
$$1 follow-up statement
695
WGUS84 KFWD 190337
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
937 PM CST SAT FEB 18 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
COWLEECH FORK SABINE RIVER AT GREENVILLE AFFECTING HUNT COUNTY
SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-190407-
/O.CAN.KFWD.FL.W.0027.000000T0000Z-120220T1256Z/
/GNVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 PM CST SAT FEB 18 2012
THE FLOOD WARNING IS CANCELLED FOR
THE COWLEECH FORK SABINE RIVER AT GREENVILLE.
* AT 0845 PM SATURDAY THE STAGE WAS 5.03 FEET.
* FLOOD STAGE IS 14 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE BUT CREST BELOW FLOOD
STAGE NEAR 12 FEET SUNDAY AFTERNOON.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME SUN MON TUE WED
COWLEECH FORK SABINE RIVER
GREENVILLE 14 5.0 SAT 09 PM 11.3 5.4 4.7 4.2
$$
TXC231-397-190407-
/O.CAN.KFWD.FL.W.0028.000000T0000Z-120220T0116Z/
/QLAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 PM CST SAT FEB 18 2012
THE FLOOD WARNING IS CANCELLED FOR
THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* AT 0845 PM SATURDAY THE STAGE WAS 12.81 FEET.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE BUT CREST BELOW FLOOD
STAGE NEAR 14 FEET SUNDAY AFTERNOON.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME SUN MON TUE WED
SOUTH FORK SABINE RIVER
QUINLAN 15 12.8 SAT 09 PM 13.7 4.7 4.4 4.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 18, 5:24 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 18, 5:24 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 524 AM CST SAT FEB 18 2012 .AVIATION... MVFR CEILINGS ARE FILTERING INTO THE METROPLEX...AND WILL PREVAIL THEM AT 12Z. CEILING TREND OF DROPPING TO IFR STILL LOOKS VALID AND WILL KEEP THAT IN TAFS. BACK EDGE OF RAIN SHIELD NOT TOO FAR AWAY AND PRECIP SHOULD BECOME MORE SHOWERY AFTER SUNRISE...BUT WITH UPPER LOW PASSAGE THIS AFTERNOON MORE PRECIP IS EXPECTED. VERY LITTLE THUNDER UNDER THE UPPER LOW AT THIS TIME...BUT WILL MONITOR TRENDS AND MAY HAVE TO REINTRODUCE TS INTO TAFS. MVFR CEILINGS LIKELY TO PERSIST UNTIL AFTER SUNRISE SUNDAY. WACO IS ALREADY IFR...AND THAT SHOULD CONTINUE THROUGH MORNING. AS HEAVIER PRECIP MOVES EAST CEILINGS WILL LIKELY LIFT UP TO LOW MVFR...BUT THERE SHOULD THEN BE LITTLE IMPROVEMENT UNTIL AFTER SUNRISE SUNDAY. 84 && .PREV DISCUSSION... /ISSUED 423 AM CST SAT FEB 18 2012/ AN UPPER LOW OVER NORTHERN MEXICO NEAR THE BIG BEND WILL MOVE NORTHEAST ACROSS TEXAS TODAY. A COMPLEX OF RAIN...WITH EMBEDDED THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PART OF NORTH TEXAS INTO SOUTHEAST TEXAS...WILL CONTINUE TO MOVE EAST ACROSS THE REGION THROUGH THIS MORNING. 1 TO 3 INCHES OF RAIN HAVE FALLEN ACROSS PARTS OF THE SOUTHERN FORECAST AREA. THE MCGREGOR RAWS SITE /MEGT2/ HAS PICKED UP THE MOST RAIN FROM THE READINGS WE HAVE RECEIVED AS OF 330 AM...WITH 3.3 INCHES OVERNIGHT. THIS BRINGS THEIR 24 HOUR TOTAL TO 3.45 INCHES. MANY OTHER AREAS FROM LAMPASAS THROUGH GATESVILLE SOUTHWARD HAVE RECEIVED 1 TO 2 INCHES. AM NOT CONFIDENT HOW MUCH HEAVY RAIN WILL OCCUR AFTER THIS COMPLEX MOVES EASTWARD...BUT GIVEN THE RAIN THAT HAS ALREADY FALLEN AND THE ADDITIONAL QPF THAT THE MODELS ARE GENERATING...HAVE DECIDED TO ISSUE A FLOOD WATCH THROUGH 4 PM FOR THE AREA ALONG AND SOUTHEAST OF A LAMPASAS... WAXAHACHIE...CANTON LINE. THE DAY SHIFT WILL BE ABLE TO TRIM OR GET RID OF THE WATCH EARLY IF ADDITIONAL HEAVY RAIN DOES NOT MATERIALIZE. AS THE UPPER SYSTEM MOVES EAST...THE RAIN WILL END FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING. HAVE KEPT A SMALL DIURNAL RANGE IN TODAY/S TEMPERATURES AS THE CLOUD COVER...RAIN AND WEAK COLD ADVECTION...SHOULD LIMIT ANY WARM UP TODAY. SKIES SHOULD CLEAR OVERNIGHT TONIGHT WITH LOWS IN THE 30S AREA WIDE. TEMPERATURES SUNDAY WILL WARM UP TO NEAR SEASONAL NORMALS. AS A SHORTWAVE MOVES OUT OF THE ROCKIES AND BRINGS ANOTHER FRONT THROUGH THE REGION MONDAY AFTERNOON AND MONDAY NIGHT...WE WILL SEE SOME LOW RAIN CHANCES ACROSS THE NORTHEASTERN COUNTIES. ANOTHER WEAK UPPER LEVEL SYSTEM AND COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT AND WEDNESDAY MORNING...POSSIBLY BRINGING SOME VERY LOW RAIN CHANCES ACROSS THE EAST. WE WILL SEE BETTER CHANCES...ESPECIALLY ACROSS THE SOUTHEAST...THURSDAY NIGHT AS AN UPPER LEVEL SYSTEM MOVES NORTHEAST FROM MEXICO ACROSS SOUTH TEXAS. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 51 38 59 44 66 / 90 40 0 5 10 WACO, TX 53 38 60 43 65 / 100 30 0 5 10 PARIS, TX 50 37 56 40 63 / 100 70 0 5 10 DENTON, TX 51 36 58 43 64 / 90 30 0 5 10 MCKINNEY, TX 51 37 57 42 64 / 90 40 0 5 10 DALLAS, TX 51 38 60 44 66 / 90 40 0 5 10 TERRELL, TX 51 38 58 42 64 / 100 50 0 5 10 CORSICANA, TX 53 39 62 43 66 / 100 40 0 5 10 TEMPLE, TX 54 38 62 43 66 / 100 20 0 5 10 MINERAL WELLS, TX 50 36 60 42 66 / 80 10 0 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR TXZ121-122-134-135- 144>148-156>162-174-175. && /
Hazardous weather outlook, Feb 18, 6:39 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 639 AM CST SAT FEB 18 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 639 AM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A FLOOD WATCH IN EFFECT SOUTHEAST OF A LINE FROM LAMPASAS TO WAXAHACHIE TO CANTON. HEAVY RAIN MAY CAUSE FLOODING OF ALREADY SATURATED AREAS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 18, 7:18 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 AM CST SAT FEB 18 2012
TXZ142-181345-
MILLS TX-
718 AM CST SAT FEB 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MILLS COUNTY
AT 718 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF SAN SABA...MOVING NORTHEAST AT
50 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE AND MULLIN.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3170 9870 3172 9849 3155 9837 3131 9865
3136 9866 3134 9868 3135 9872 3140 9871
3141 9874 3137 9877 3141 9879 3140 9880
3141 9882
TIME...MOT...LOC 1318Z 219DEG 42KT 3143 9867The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:55 AM CST | Special Weather Statement | FWD | Milam | 35 min |
| Feb 18, 2:35 AM CST | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Feb 18, 3:41 AM CST | Flood Watch | FWD | Anderson, Bell, Bosque, Coryell, Ellis, Falls and 12 more | 10 hr |
| Feb 18, 7:18 AM CST | Special Weather Statement | FWD | Mills | 27 min |
| Feb 18, 8:58 AM CST | River Flood Warning | FWD | Hunt | 13 hr |
| Feb 18, 9:59 AM CST | River Flood Warning | FWD | Navarro | 47 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.